Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 3, 2021Okfuskee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 3, 2021, 6:41 PM CDT for Okfuskee County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 6:41 PM CDT (23:41 UTC)
Expired
May 3, 2021, 7:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Okfuskee County, OK

The radar

The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS84 KTSA 032341
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
641 PM CDT Mon May 3 2021
 
OKZ065-066-040015-
Okmulgee OK-Okfuskee OK-
641 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND CENTRAL
OKFUSKEE COUNTIES UNTIL 715 PM CDT...

At 641 PM CDT, a strong thunderstorm was located 3 miles south of
Okemah, moving northeast at 40 mph.

Dime to penny size hail and winds in excess of 40 mph will be 
possible with this storm.

Locations in or near the path include...
Okemah...                         Henryetta...
Dewar...                          Clearview...
Pharoah...                        

This includes Interstate 40 in Oklahoma between mile markers 216 and
240.
 
A Tornado Watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3561 9617 3545 9587 3533 9633 3542 9639
TIME...MOT...LOC 2341Z 239DEG 35KT 3539 9631 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 1:47 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 3, 1:47 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
147 PM CDT Mon May 3 2021

.DISCUSSION...
The stage is set for the weather to get active
late this afternoon into the overnight hours
across eastern Oklahoma and western Arkansas.

At 1 pm, a cold front was located near a Jay, Oklahoma
to Chandler, Oklahoma line. A warm front had surged north
to around Interstate 40. Meanwhile a mid-level low was
spinning over the southern Rockies. The airmass in the
warm sector south of I-40 has become increasingly unstable
with surface dew points in the mid 60s to lower 70s and
temperatures in the upper 70s and lower 80s. Surface
based cape values are already in in the 3000 to 4000 J/KG
range across this afternoon.

Rapid thunderstorm development is expected later this afternoon
and evening as the cap weakens in the vicinity of the the cold
front as it sags further to the south and east. Some of the
CAM solutions hint the initial thunderstorm development will
take place across east-central Oklahoma and further to
the south along the dry line into north-central Texas. This
initial activity is expected to become severe with very large
hail, damaging winds to around 70 mph and tornadoes all possible
as the deep layer shear improves across the region. Severe
thunderstorms are expected to line up all along the cold
front/dry line and spread to east as the evening wears on
with damaging winds and large hail becoming the main concern.
However, the tornado threat will continue. Additional thunderstorms
are expected to develop behind the cold front this evening across
northeast Oklahoma as the mid-level shortwave approaches from
the west. These storms will likely pose a large hail threat.
The severe weather threat will wind down as we move into the
early morning hours of Tuesday. However, the chances of showers
and storms will persist into Tuesday afternoon as the mid-level
system moves across the region.

Much cooler temperatures are forecast for Tuesday in the wake of
the departing cold front. There will be small chances for showers
across portions of eastern Oklahoma and western Arkansas Wednesday
night as a weak system moves through the region. Unsettled
weather returns over the weekend and into early next week as a
frontal boundary sags into the areas.
the region

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  63  44  70 /  70  60   0   0
FSM   62  70  44  72 /  90  50   0   0
MLC   57  65  44  73 /  80  50   0   0
BVO   50  63  40  68 /  70  60   0   0
FYV   55  66  39  70 /  90  60   0   0
BYV   58  66  41  68 /  90  70   0   0
MKO   54  63  41  70 /  80  50   0   0
MIO   51  61  40  68 /  80  70   0   0
F10   53  63  42  71 /  80  50   0   0
HHW   61  68  46  72 /  90  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, May 3, 4:58 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Mon May 3 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Mon May 3 2021

...SEVERE WEATHER LATE THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA OF GREATEST RISK...Along and Southeast of Okfuskee county
							Benton county.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...South of Interstate 44 and also Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA AT GREATEST RISK...ALong and Southeast of Okfuskee county
							to Benton county.

FLASH FLOOD.
	RISK...Limited.
	AREA...East Central and Southeast Oklahoma and also Northwest
		   Arkansas.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

DISCUSSION...
Severe thunderstorms are expected this evening into tonight as a
cold front pushes across southeast Oklahoma and northwest
Arkansas. Thunderstorms are forecast to develop and quickly
strengthen early this evening and move into Southeast Oklahoma and
spread across eastern Oklahoma and northwest Arkansas this
evening and tonight. The greatest severe threat is expected ahead
of the front from Okfuskee county in east central Oklahoma to
Benton county in northwest Arkansas and southeast through
southeast Oklahoma and west central Arkansas. Large hail to the
size of baseballs, damaging winds of 70 mph and a couple of
tornadoes will be possible within these locations. These storms
should start out more discrete and organize into a line of storms
as they move over far southeast Oklahoma and western Arkansas late
this evening. As this transition occurs, severe weather threats
are forecast to transition to more of a damaging wind and large
hail threat with an low tornado potential along the leading line
of storms overnight. Periods of heavy rainfall are also possible
with these storms with rainfall amounts greater than one inch
across parts of southeast Oklahoma and northwest Arkansas. This
rainfall on top of recent rains will allow for areas of flash
flooding conditions to be possible.

Behind the front across northeast Oklahoma, storms look to be
more elevated in nature with large hail to the size of golf balls
and damaging winds of 60 mph possible. These storms along with
severe weather conditions will remain possible into the overnight
hours before the front exits the region. Overall severe potentials
should begin to weaken after midnight tonight. Rain and isolated
thunderstorm chances will remain possible late tonight into
Tuesday as the upper level low pressure system moves across the
region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY AND THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances return Friday night and continue through the
weekend as low level moisture begins to increase with stronger
zonal flow aloft. Some of these storms could be strong to severe.
Continue to monitor the latest forecast.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel should continue to closely monitor
weather conditions this evening into tonight as severe weather is
expected over much of eastern Oklahoma and Northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 3, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 PM CDT Mon May 3 2021

OKZ065-066-040015-
Okmulgee OK-Okfuskee OK-
641 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND CENTRAL
OKFUSKEE COUNTIES UNTIL 715 PM CDT...

At 641 PM CDT, a strong thunderstorm was located 3 miles south of
Okemah, moving northeast at 40 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Okemah...                         Henryetta...
Dewar...                          Clearview...
Pharoah...

This includes Interstate 40 in Oklahoma between mile markers 216 and
240.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3561 9617 3545 9587 3533 9633 3542 9639
TIME...MOT...LOC 2341Z 239DEG 35KT 3539 9631

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:53 PM CDTSpecial Weather StatementTSAMcIntosh37 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.